MAUDE Adverse Event Report: BECTON DICKINSON NEEDLE 18X1 RB; NEEDLE, HYPODERMIC, SINGLE LUMEN

BECTON DICKINSON NEEDLE 18X1 RB; NEEDLE, HYPODERMIC, SINGLE LUMEN
Catalog Number 305195
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/26/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial mdr submission.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Event or Problem Description
Material #: 305195 batch #: 4031647 it was reported by the customer that there are black flecks along inside of the needle cap - unopened packaging - can see black fleck along the inside of cap.Verbatim: rcc received a complaint via phone.Pir attached.There are black flecks along inside of the needle cap - unopened packaging - can see black fleck along the inside of cap no imppact - needles used in compounding environment and no direct patient contact.Product code: 305195.
 
Additional Manufacturer Narrative
(b)(4) follow up for device evaluation.It was reported there are black flecks along the inside of the needle cap.To aid in the investigation, forty-nine samples in sealed packaging blisters were received for evaluation by our quality team.There were nine strips of five sealed packaging blisters and one strip of four sealed packaging blisters.Ten packaging blisters were marked with an 'x.' a visual inspection was performed.First, with 10x magnification and then with 30x magnification.No defects or imperfections were observed.A device history record review was completed for provided material number 305195, lot 4031647.The review did not reveal any detected quality issues during the production of this lot that could have contributed to the reported defect.There were no related quality notifications.All processes and final inspections complied with specification requirements.Based on the investigation and with the returned sample analysis the symptom reported by the customer could not be confirmed.
 
Event or Problem Description
No additional information received.Material #: 305195.Batch #: 4031647.It was reported by the customer that there are black flecks along inside of the needle cap - unopened packaging - can see black fleck along the inside of cap.Verbatim: rcc received a complaint via phone.There are black flecks along inside of the needle cap - unopened packaging - can see black fleck along the inside of cap.No impact - needles used in compounding environment and no direct patient contact.Product code: 305195.

Brand Name
NEEDLE 18X1 RB
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key19883694
Report Number1911916-2024-00561
Device Sequence Number4144664
Product Code FMI
UDI-Device Identifier30382903051954
UDI-Public(01)30382903051954
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K021475
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number305195
Device Lot Number4031647
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/30/2024
Supplement Date Received by Manufacturer08/20/2024
Initial Report FDA Received Date08/01/2024
Supplement Report FDA Received Date08/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/31/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown